Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 48, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 5, 2019, 3:53 PM CDT for Yell County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2019, 3:53 PM CDT (20:53 UTC)
- Expired
- Jun 5, 2019, 7:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Yell County, AR
The radar
The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:54 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 5, 2:54 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 254 PM CDT Wed Jun 5 2019 .Short Term...Tonight thru Friday... Not making a lot of changes to the existing forecast. An upper low was located over NM this afternoon, and this low will be slowly meandering to the east over the next 48 hours, and will pass directly over Arkansas. A number of shortwaves will pass across the area ahead of the low, and of course there will be quite a bit of lift in the vicinity of the low itself as it passes across the region. Scattered thunderstorms will become more numerous in nature throughout the period. Main concern will be heavy rainfall which could lead to flash flooding, especially in areas that are already experiencing high water or backwater effects from river flooding. && .Long Term...Friday Night through Tuesday Night... Long term begins with an upper low centered over Arkansas, bringing showers and thunderstorms to the state. This system will slide east by Saturday with perhaps a brief lull in the precipitation Saturday morning before showers and thunderstorms redevelop during the afternoon hours. Models continue to decrease rainfall amounts across the state through the weekend as convection along the Gulf coast will likely cut off moisture flow to the region. A cold front will finally move through the state on Monday and put an end to the precipitation chances through the end of the long term as strong northerly flow returns to the region. This northerly flow will help to usher in dry air to the region. Noticeably cooler temperatures will be seen with much lower dew points. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 70 82 68 79 / 30 70 70 70 Camden AR 70 83 70 84 / 70 70 60 70 Harrison AR 66 80 65 76 / 30 70 70 70 Hot Springs AR 69 81 69 82 / 70 70 70 70 Little Rock AR 71 82 70 82 / 60 70 70 70 Monticello AR 71 81 70 84 / 70 70 70 80 Mount Ida AR 68 81 66 81 / 70 70 60 70 Mountain Home AR 68 82 67 77 / 30 70 70 70 Newport AR 71 83 69 80 / 40 60 70 80 Pine Bluff AR 70 81 70 82 / 70 70 70 80 Russellville AR 70 82 68 80 / 60 70 70 70 Searcy AR 71 82 69 81 / 50 70 70 70 Stuttgart AR 71 81 70 82 / 70 70 70 80 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...53 / Long Term...65
Hazardous weather outlook, Jun 5, 5:02 AM CDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 502 AM CDT Wed Jun 5 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-061000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 502 AM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible through tonight. While a few strong storms are possible, the potential for organized severe weather will be limited. Meanwhile, the Arkansas River will continue to rise or remain high, with major flooding continuing at all forecast points along the river. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Major flooding continues along the Arkansas River. This is an historic event, with record or near record crests occurring or projected. Arkansas River levels will remain high for quite some time. Scattered showers and thunderstorms will be possible over the next several days into the weekend. Some storms could be strong to severe with large hail and damaging winds the primary threats. Heavy rainfall will also be possible, with amounts from 1 to 3 inches expected through the weekend, with locally higher amounts. This will only increase the potential for flash flooding, as well as prolong the ongoing river flooding. All interests should monitor this forecast closely over the coming days. For those working outdoors, assisting with the ongoing Arkansas River flooding, be aware of the lightning hazard associated with approaching thunderstorms. Have a shelter in mind should storms approach your area. .Spotter Information Statement... Spotter activation is not anticipated at this time. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 44/230
In the hours before
Special weather statement, Jun 5, 2:37 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
237 PM CDT Wed Jun 5 2019
ARZ021>023-030-038-052000-
Pope AR-Johnson AR-Van Buren AR-Logan AR-Yell AR-
237 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...JOHNSON...
SOUTHWESTERN VAN BUREN...NORTHEASTERN YELL AND POPE COUNTIES UNTIL
300 PM CDT...
At 236 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Paris to near Galla Creek WMA. Movement was
north at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Russellville... Clarksville...
Paris... Dardanelle...
Atkins... Pottsville...
Lamar... Dover...
London... Knoxville...
Subiaco... Hartman...
Hector... Scranton...
Lake Dardanelle State Park... Hoyt...
Midway in Logan County... Mosley...
Taral... Holman...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3539 9379 3536 9375 3538 9371 3566 9370
3550 9275 3546 9278 3546 9285 3536 9285
3510 9304 3524 9383
TIME...MOT...LOC 1936Z 201DEG 19KT 3527 9372 3517 9311
61Special weather statement, Jun 5, 3:14 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Little Rock AR 314 PM CDT Wed Jun 5 2019 ARZ021-022-030-038-052100- Pope AR-Johnson AR-Logan AR-Yell AR- 314 PM CDT Wed Jun 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...SOUTHEASTERN JOHNSON...NORTH CENTRAL YELL AND SOUTHWESTERN POPE COUNTIES UNTIL 400 PM CDT... At 313 PM CDT, Doppler radar was tracking a strong thunderstorm over Knoxville, or 9 miles southeast of Clarksville, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Russellville... Dardanelle... Lamar... Dover... London... Knoxville... Lake Dardanelle State Park... Lake Dardanelle... Mt Nebo State Park... Tokalon... Taral... Holman... Mosley... Augsburg... Lutherville... Dublin... Ludwig... Piney Bay Recreation Area... Delaware... Chickalah... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3514 9331 3533 9354 3561 9326 3537 9299 TIME...MOT...LOC 2013Z 225DEG 12KT 3535 9336 69
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:00 PM CDT | Special Weather Statement | LZK | Monroe, Prairie | 30 min |
| Jun 4, 7:33 PM CDT | Special Weather Statement | LZK | Woodruff | 27 min |
| Jun 4, 10:37 PM CDT | Special Weather Statement | LZK | Lawrence | 38 min |
| Jun 5, 9:03 AM CDT | Areal Flood Warning | LZK | Faulkner | 5 days |
| Jun 5, 2:37 PM CDT | Special Weather Statement | LZK | Johnson, Pope | 23 min |
| Jun 5, 2:46 PM CDT | Flash Flood Warning | LZK | Johnson, Logan, Pope, Scott, Yell | 119 min |
| Jun 5, 3:14 PM CDT | Special Weather Statement | LZK | Pope | 46 min |
| Jun 5, 4:41 PM CDT | Flash Flood Warning | LZK | Logan, Scott, Yell | 3 hr |
| Jun 5, 4:54 PM CDT | Special Weather Statement | LZK | Boone | 51 min |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.